Management of breast side-effects in men treated with androgen deprivation therapy

    loading  Checking for direct PDF access through Ovid

Abstract

In this series, the authors present cases of men being treated with androgen deprivation therapy, and highlight management strategies to prevent and treat associated toxicities. In this third article, the authors consider the management of gynaecomastia and mastalgia.

THE CASE

A 61-year-old man with a strong family history of prostate cancer had a routine prostate-specific antigen (PSA) blood test, which measured 29ng/ml. Staging investigations revealed T3b N0 M0 adenocarcinoma of the prostate. On biopsy, the Gleason score was 4+4 in 7/12 cores with a maximum core tumour length of 100 per cent. The patient was otherwise in good health, with no past medical history of note, and he was not on any medications.

THE CASE

The treatment plan, after discussion at the multidisciplinary team meeting, was for three months of neoadjuvant luteinising hormone-releasing hormone (LHRH) agonist, followed by radical radiotherapy. This was to be followed by three years of an adjuvant antiandrogen, bicalutamide 150mg once daily. The side-effects of bicalutamide, including gynaecomastia and mastalgia, were discussed with the patient.

Related Topics

    loading  Loading Related Articles